advertisement
advertisement

Wanting to taper off/lower Percocet... Advice?

Hello, 
I have currently been taking Percocet 5mg 4-7 times a day for five months for lower back pain under the advisement of my pain specialist doctor. We have done four steroid epidural injections and they seem to (finally!) be working. This leaves little need for the amount of Percocet I have been taking. I will still need to take them as I am still in a bit of pain, but nothing like I was when I began taking the Percocet on a regular basis. Since I haven't been in as much pain, I've been forgetting at take as much Percocet as I was. This is causing loss of appetite, nausea, and diarrhea.
Does anyone have any tips or advice to give to help me taper down my doses without these symptoms? 
advertisement

Comments

  • skyhunter71sskyhunter71 Valparaiso, Indiana, USAPosts: 14
    The prescribing doctor needs to give you tips and advice.   Everyone is different, and it is absolutely necessary to speak with the physician so he/she can ween you off the medication. 
  • jodieddieojjodieddieo Royal Oak, MIPosts: 16
    Please discuss with your doctor. It needs to be tapered very slowly.
  • advertisement
  • One thing to remember.
    Just because you thankfully dont need them now, wont mean that you may not need some form of pain killer in the future.
    Keeping your doc in the pain loop so he can be aware of your ups and downs with which meds is a good thing.
Sign In or Join Us to comment.